Heavy Snow, Northern Oxford
- When
- February 2, 7:00 AM EST to February 3, 12:00 AM EST
- Where
- Northern Oxford forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.500, -70.757 (the zone’s center; the record gives no point)
Low pressure moving east from the Mississippi Valley on the 1st intensified off the New England coast on the 2nd before moving rapidly northeastward by the morning of the 3rd. The storm brought heavy snow to much of western Maine.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
Low pressure moving east from the Mississippi Valley on the 1st intensified off the New England coast on the 2nd before moving rapidly northeastward by the morning of the 3rd. The storm brought heavy snow to much of western Maine. Generally amounts ranged from 4 to 12 inches with the greatest amounts along the coast.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Feb 2, 4:38 AM EST, 2 hours 22 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
438 AM EST MON FEB 2 2015
.SYNOPSIS...
LOW PRESSURE TRACKS SOUTH OF NEW ENGLAND TODAY...BRINGING
SIGNIFICANT SNOW TO THE REGION. HIGH PRESSURE WILL FOLLOW FOR
TUESDAY AND WEDNESDAY. A LIGHT SNOWFALL EVENT MAY AFFECT THE
REGION WEDNESDAY NIGHT AND THURSDAY. HIGH PRESSURE BUILDS IN
BRIEFLY FOR FRIDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LIGHT TO MODERATE SNOW CURRENTLY OVER-SPREADING SOUTHERN NEW
HAMPSHIRE AND WILL CONTINUE TO SHIFT NORTHEAST THROUGH DAYBREAK.
NOT MUCH IN THE WAY OF CHANGES TO PRIOR FORECAST WITH ONLY MINOR
TWEAKS TO AMOUNTS AND TIMING. STILL LOOKING FOR ACCUMULATIONS OF
8 TO 14 INCHES IN CENTRAL AND SOUTHERN PORTIONS OF NEW HAMPSHIRE
AND MAINE WITH HIGHEST AMOUNTS IN THE FAR SOUTH. FARTHER
NORTH...LOOKING FOR 4 TO 8 INCHES IN EXTREME NORTHWEST MAINE AND
NORTHERN NEW HAMPSHIRE. CONTINUING ADVISORIES FOR 4 TO 6 INCHES IN
NORTHERN FRANKLIN AND CENTRAL SOMERSET.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
SNOW WILL END FROM SOUTHWEST TO NORTHEAST TONIGHT WITH SOME
ADDITIONAL ACCUMULATIONS IN EASTERN ZONES DURING THE EVENING
HOURS. STRONG NORTHERLY WINDS WILL RESULT IN CONSIDERABLE BLOWING
AND DRIFTING OVERNIGHT. WINDS CHILL ADVISORIES WILL LIKELY BE
NEEDED FOR THE MOUNTAINS AND FOOTHILLS WHERE LOW TEMPS WILL BE
ZERO TO 10 BELOW WITH WIND CHILL VALUES OF 20 TO 30 BELOW.
NARROW RIDGE OF HIGH PRESSURE BUILDS IN FROM THE WEST ON TUESDAY.
GUSTY NORTHERLY WINDS WILL QUICKLY DROP OFF DURING THE DAY AS HIGH
PRESSURE CRESTS OVER THE REGION. WEAK TROUGH OF LOW PRESSURE
APPROACHING FROM THE WEST WILL BRING INCREASING CLOUDS IN THE
AFTERNOON. TEMPERATURES WILL CONTINUE WELL BELOW NORMAL RANGING
THROUGH THE SINGLE NUMBERS NORTH AND TEENS SOUTH.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
HIGH PRESSURE SHIFTS OUT OF THE WAY QUICKLY AS A NORTHERN STREAM
SHORT WAVE SUPRESSES IT TO THE SOUTH. A SURFACE LOW PRESSURE
SYSTEM OVER THE GREAT LAKES REGION SHIFTS EAST SPREADING WARM AIR
ADVECTION INTO NEW ENGLAND WEDNESDAY MORNING. LLJ OF 35-40 KTS
LIFTS OVER THE COLD DOME AT THE SURFACE WEDNESDAY TRIGGERING SNOW
SHOWERS ACROSS THE REGION. THIS WILL BE A QUICK SNOWFALL EVENT...
AND PRECIPITATION CHANCES RAMP UP EVEN MORE AHEAD OF THE COLD
FRONT WHICH SWEEPS THROUGH WEDNESDAY NIGHT BRINGING AN END TO THE
SNOW. QPF AMOUNTS ARE STILL ON THE LOW SIDE WITH ONLY 2-3"
EXPECTED.
THE COLD FRONT MOVES OFFSHORE BY THURSDAY AFTERNOON/EVENING. AT THE
SAME TIME A SOUTHERN STREAM DISTURBANCE TRIES TO PHASE WITH THE
NORTHERN SYSTEM... BUT ENDS UP MOVING NORTH ALONG THE FRONT
850 MB TEMPERATURES OF -20 DEGREES C MAKE THEIR WAY TO THE COAST
BEHIND THE FRONTAL PASSAGE BY THURSDAY AFTERNOON. THURSDAY NIGHT
WILL BE PARTICULARLY COLD WITH GUSTY NW WINDS AS WELL. WILL LIKELY
NEED WIND CHILL ADVISORIES BUT THIS BE SOMETHING TO CONSIDER IN A
FEW DAYS. HIGH PRESSURE BUILDS IN FOR FRIDAY WITH ANOTHER FRONTAL
PASSAGE AND REINFORCING COLD AIRMASS POISED FOR THE WEEKEND.
&&
.AVIATION /08Z MONDAY THROUGH FRIDAY/...
SHORT TERM...IFR/LIFR CEILINGS/VSBY EXPECTED THROUGH
TODAY....IMPROVING TO VFR TONIGHT. VFR TUESDAY.
LONG TERM...MVFR WITH SOME LOWER CONDITIONS LIKELY WEDNESDAY
THROUGH THURSDAY AFTERNOON IN SNOW SHOWERS. GUSTY NW WINDS ARE
EXPECTED THURSDAY NIGHT INTO FRIDAY MORNING WITH VFR CONDITIONS.
&&
.MARINE...
SHORT TERM...WILL BE EXTENDING FREEZING SPRAY ADVISORY FOR THE
OUTER WATERS TODAY AND INTO TONIGHT. CONTINUING GALES THROUGH
TONIGHT.
LONG TERM...SCA POSSIBLE BRIEFLY WEDNESDAY. SCA FOR THE BAYS TO
NEAR GALE FOR THE OUTER WATERS IS POSSIBLE THURSDAY INTO FRIDAY
WITH A FRONTAL PASSAGE.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WARNING UNTIL 1 AM EST TUESDAY FOR MEZ018-023.
WINTER STORM WARNING FROM 7 AM THIS MORNING TO 3 AM EST
TUESDAY FOR MEZ012>014-019>022-024>028.
WINTER STORM WARNING UNTIL 3 AM EST TUESDAY FOR MEZ007.
WINTER WEATHER ADVISORY FROM 7 AM THIS MORNING TO 3 AM EST
TUESDAY FOR MEZ008-009.
NH...WINTER STORM WARNING UNTIL 1 AM EST TUESDAY FOR NHZ003>015.
WINTER STORM WARNING UNTIL 3 AM EST TUESDAY FOR NHZ001-002.
MARINE...GALE WARNING FROM 8 AM THIS MORNING TO 7 AM EST TUESDAY FOR
ANZ150>154.
FREEZING SPRAY ADVISORY UNTIL 7 AM EST TUESDAY FOR ANZ150>154.
&&
SINSABAUGH/HANESHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 319 AM EST MON FEB 2 2015 MEZ012>014-019>022-024>028-030830- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- 319 AM EST MON FEB 2 2015 ...WINTER STORM WARNING IN EFFECT FROM 7 AM THIS MORNING TO 3 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ018-023-NHZ003>015-030830- INTERIOR YORK-COASTAL YORK-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-CHESHIRE NH-EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM-WESTERN AND CENTRAL HILLSBOROUGH NH- 319 AM EST MON FEB 2 2015 ...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ007-NHZ001-002-030830- NORTHERN OXFORD-NORTHERN COOS-SOUTHERN COOS- 319 AM EST MON FEB 2 2015 ...WINTER STORM WARNING IN EFFECT UNTIL 3 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ008-009-030830- NORTHERN FRANKLIN-CENTRAL SOMERSET- 319 AM EST MON FEB 2 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 3 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ150>154-030830- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 319 AM EST MON FEB 2 2015 ...FREEZING SPRAY ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY... ...GALE WARNING IN EFFECT FROM 8 AM THIS MORNING TO 7 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING SPRAY ADVISORY. GALE WARNING. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING SPRAY ADVISORY. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
15 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2015Every state in 2015This day in weather historyWarnings in Maine, February 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 564591, 564592, 564593, 564594, 564596, 564597, 564598, 564599, 564600, 564602, 564603, 564605, 564606, 564608, 564609.